Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 50, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 26, 2012, 10:18 PM MDT for Harding County, Quay County, San Miguel County, New Mexico. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2012, 10:18 PM MDT (04:18 UTC)
- Expired
- May 26, 2012, 10:45 PM MDT
- In force
- 27 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Harding County, NM, Quay County, NM, San Miguel County, NM
The radar
The Cannon AFB radar (KFDX), 64 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 10:23 PM MDT | HAIL 0.88 | 5 Ese Tucumcari, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 523 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2614 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
999
WUUS55 KABQ 270418
SVRABQ
NMC021-037-047-270445-
/O.NEW.KABQ.SV.W.0050.120527T0418Z-120527T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1018 PM MDT SAT MAY 26 2012
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO
SOUTHEASTERN HARDING COUNTY IN NORTHEAST NEW MEXICO
EXTREME SOUTHEASTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 1045 PM MDT
* AT 1012 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TUCUMCARI...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
SAN JON...
UTE LAKE STATE PARK...
LOGAN...
LAT...LON 3550 10344 3502 10324 3500 10363 3504 10381
3516 10380
TIME...MOT...LOC 0419Z 230DEG 35KT 3518 10361
$$2 follow-up statements
736
WWUS55 KABQ 270437
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1037 PM MDT SAT MAY 26 2012
NMC021-037-047-270445-
/O.CON.KABQ.SV.W.0050.000000T0000Z-120527T0445Z/
HARDING-QUAY-SAN MIGUEL-
1037 PM MDT SAT MAY 26 2012
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHEASTERN SAN MIGUEL...CENTRAL QUAY AND SOUTHEASTERN HARDING
COUNTIES UNTIL 1045 PM MDT...
AT 1030 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 13 MILES SOUTH OF UTE LAKE STATE PARK...OR ABOUT 9 MILES EAST
OF TUCUMCARI...MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
SAN JON...
LOGAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO THE SIZE OF NICKELS HAS BEEN REPORTED A FEW MILES
SOUTHEAST OF TUCUMCARI WITH THIS STORM. IF YOU ARE IN THE PATH OF
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3550 10344 3506 10326 3504 10362 3507 10374
3519 10371
TIME...MOT...LOC 0437Z 232DEG 19KT 3522 10353
$$616
WWUS55 KABQ 270443
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1043 PM MDT SAT MAY 26 2012
NMC021-037-047-270454-
/O.EXP.KABQ.SV.W.0050.000000T0000Z-120527T0445Z/
HARDING-QUAY-SAN MIGUEL-
1043 PM MDT SAT MAY 26 2012
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 1045 PM MDT FOR EXTREME
SOUTHEASTERN SAN MIGUEL...CENTRAL QUAY AND SOUTHEASTERN HARDING
COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.
LAT...LON 3550 10344 3506 10326 3504 10362 3507 10374
3519 10371
TIME...MOT...LOC 0444Z 232DEG 19KT 3524 10349
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:43 PM MDT, 7 hours 35 minutes earlier.
Area forecast discussion, May 26, 2:43 PM MDT, 7 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 243 PM MDT SAT MAY 26 2012 .DISCUSSION... CURRENTLY...SEVERE THUNDERSTORM WATCH 301 IN EFFECT ACROSS THE EASTERN PLAINS FROM INTERSTATE 40 SOUTHWARD...AND WILL CARRY THIS IN THIS AFTERNOONS ZONE PACKAGE. ELSEWHERE...GUSTS WELL INTO THE 50S MPH EARLY THIS AFTERNOON ALREADY AT MANY POINTS IN NORTHERN AND WESTERN NEW MEXICO...WITH AMATEUR RADIO REPORTING 59 MPH GUSTS NEAR RED HILL IN SOUTHWEST CATRON COUNTY CLOSE TO THE WHITEWATER BALDY FIRE COMPLEX. WIND SPEEDS SHOULD REMAIN STRONG WELL INTO THE EVENING...WITH SPEEDS REMAINING GUSTY OVER THE CENTRAL HIGH COUNTRY WELL INTO SUNDAY MORNING AS THE REMAINDER OF THE FORECAST AREA SPEEDS START TO RELAX. BLOWING DUST IN WIND A MAIN PROBLEM...WITH SMOKE PLUME EVIDENT ON VISIBLE IMAGERY FROM FIRE SOURCE IN SOUTHWEST CATRON COUNTY NORTH AND EAST ALONG THE CONTINENTAL DIVIDE TO THE COLORADO LINE NEAR NAVAJO LAKE. AS WIND SPEEDS PEAK UP...PLUME INTENSITY INCREASING ALONG A FIRE SOURCE TO LAGUNA PUEBLO LINE...BUT TURBULENT FLOW ALOFT AND AT THE SURFACE MAY HELP DISSIPATE SMOKE IMPACTS IN FAVOR OF BLOWING DUST. CHARTS ALOFT SHOWING CLOSED LOW OVER EASTERN NEVADA CIRCULATING FASTEST FLOW NORTH AND EAST OVER MUCH OF ARIZONA AND WESTERN NEW MEXICO. COMPANION SURFACE LOW OVER NORTHERN UTAH HELPING SPAWN TROUGH AND ADDITIONAL SURFACE LOW OVER SOUTHEAST COLORADO FOR TIGHT SURFACE PRESSURE GRADIENT ACROSS NEW MEXICO TODAY...ALL PROVIDING THE DYNAMIC AND KINEMATIC SUPPORT FOR THE STRONG WINDS ALREADY IN PROGRESS. MODELS...IN GOOD AGREEMENT THROUGH MIDWEEK NEXT WEEK...WITH SOME MODEST DIFFERENCES EMERGING FROM MIDWEEK ONWARD IN HANDLING OF A WEAK FEATURE DEEPENING OVER SOUTHERN CALIFORNIA ON A TRAJECTORY MOSTLY SOUTH AND EAST THROUGH THE END OF THE WORK WEEK. PLAUSIBLE AND ACCEPTED STORY MOVES CLOSED RAPIDLY OUT OF NEVADA INTO NORTHERN WYOMING OVERNIGHT...WITH FAST FLOW CONTINUING ALOFT FROM THE TROUGH BASE IN ARIZONA AND NEW MEXICO ALL THE WAY TO THE EASTERN DAKOTAS AND WESTERN MINNESOTA. CLOSED LOW WILL DRIFT INTO SOUTHERN MANITOBA NEAR LAKE WINNIPEG ON MONDAY...ALLOWING CIRCULATING FLOW TO FLATTEN OUT AND VEER TO ZONAL ACROSS NEW MEXICO TO START THE WORK WEEK...WITH UPSTREAM BROAD TROUGH TAKING SHAPE FROM THE EASTERN GULF OF ALASKA TO THE TROPICAL EAST PACIFIC OFF BAJA CALIFORNIA. FLOW ALOFT WEAKENS THROUGH TUESDAY NIGHT...AS ABBREVIATED SHORTWAVE TROUGH MOVES OUT OF THE EAST PACIFIC INTO SOUTHERN CALIFORNIA BY WEDNESDAY MORNING. SOME DIFFERENCES ON SPEED OF EVOLUTION OF THIS FEATURE WITH EUROPEAN COLLEAGUES AT ECMWF MOVING THIS AS A CLOSED LOW TO NORTHERN SONORA BY EARLY THURSDAY AND FURTHER SOUTH INTO THE SIERRA MADRE NEAR DURANGO BY FRIDAY MORNING. DOMESTIC GFS KEEPS THIS FEATURE STATIONARY OVER SONORA...AND THEN HINTS AT MOVING IT EASTWARD INTO THE HEART OF TEXAS BY LATE IN THE UPCOMING WEEKEND. FORECAST IMPACT IS MODEST AT BEST...BUT WILL IMPACT THE DEGREE TO WHICH MOISTURE WILL TRANSPORT NORTHWARD INTO THE EASTERN PLAINS OF NEW MEXICO AND CONSEQUENT THUNDERSTORM DEVELOPMENT. A FEW MORE RUNS SHOULD HELP BUILD SOME CONFIDENCE IN ANY LATE WORK WEEK FORECASTS. FOR TONIGHT...A CHILLY OVERNIGHT ON TAP OVER THE WESTERN MOUNTAINS...WITH SOME NEAR FREEZING TEMPERATURES IN SPOTS IN WESTERN MCKINLEY...WESTERN CIBOLA...AND WESTERN CATRON COUNTY. ACTIVE CONVECTION OVER THE EASTERN PLAINS WILL BE SLOW TO END WITH SOME ISOLATED THUNDERSTORMS CONTINUING NEAR THE TEXAS LINE THROUGH THE OVERNIGHT. SOME MAY PRODUCE LARGE HAIL AND DAMAGING WINDS BEFORE ITS ALL SAID AND DONE. SMOKE PLUME PUSHING TOWARD THE MIDDLE RIO GRANDE VALLEY WILL ARRIVE IN EARNEST AROUND 8 PM MDT AS BLOWING DUST SUBSIDES TO EXCHANGE ONE WINDBORNE HAZARD FOR ANOTHER...WITH SMOKE HANGING AROUND UNTIL DISSIPATION BY MORNING. FOR SUNDAY...STRONG AND TURBULENT SOUTHWEST FLOW CONTINUING OVER NEW MEXICO...WITH SURFACE TROUGH REMAINING INTACT ACROSS NORTHEASTERN AND EASTERN NEW MEXICO. WITH HIGH PRESSURE BUILDING OVER EASTERN ARIZONA. COLD FRONT WILL SWEEP EASTWARD...AND MUCH COOLER AIR OVER THE WEST AND CENTRAL WILL PUSH TEMPERATURES WELL BELOW NORMAL FOR THE DAY FOR ALL BUT THE EASTERN THIRD OF THE STATE. SMOKE PLUME WILL START TO PUSH MORE EASTERLY AND LESS NORTHERLY...SPREADING IT OUT OVER THE LOWER RIO GRANDE VALLEY ACROSS CHUPADERA MESA AND OUT OVER THE EASTERN PLAINS. SUNDAY AFTERNOON WINDS WILL PUSH UP TOWARD ADVISORY LEVELS WITH ASSOCIATED BLOWING DUST OVER MUCH OF NORTHEAST NEW MEXICO...WITH SOME WINDY CONDITIONS OVER THE SOUTH CENTRAL MOUNTAINS AS WELL. WIND AND LOW HUMIDITIES STATE LINE THUNDERSTORMS AGAIN A POSSIBILITY IN THE AFTERNOON...BUT MAIN FOCUS WILL HAVE NUDGED EASTWARD INTO THE TEXAS PANHANDLE. SUNDAY NIGHT TEMPERATURES WILL DROP INTO HARD FREEZE TERRITORY OVER THE NORTHERN AND WESTERN MOUNTAINS. FOR MONDAY...FLOW ALOFT MODERATING AND SHIFTING TO ZONAL THROUGH THE DAY AS THE BULK OF THE WEATHER EXCITEMENT SHIFTS TO THE NORTHERN PLAINS. COOLER AIR COMPLETED EASTWARD JOURNEY ACROSS NEW MEXICO WILL ALLOW SOME REBOUND OF WESTERN AND CENTRAL TEMPERATURES WITH TEMPERATURES A FEW DEGREES BELOW LATE MAY NORMALS OVER THE EAST. OUTSIDE CHANCE OF SOME STATE LINE THUNDERSTORMS LATE MONDAY AFTERNOON. FOR TUESDAY...SOME TURBULENCE WORKING INTO THE FLOW ALOFT WITH DIRECTION BROADLY ZONAL. SURFACE LOW DEEPENING OVER SOUTHEAST NEW MEXICO WILL SET UP SOME CONVERGENCE AT LOW LEVELS TO SUPPORT THE USUAL AFTERNOON STATE LINE THUNDERSTORMS TUESDAY AFTERNOON. WARMING TREND WILL PUSH TEMPERATURES BACK UP ABOVE NORMAL TUESDAY AFTERNOON. CONTINUED DRY CONDITIONS MAY PRODUCE SOME HIGHLY LOCALIZED CRITICAL FIRE WEATHER POSSIBLE IN SPOTS LATE TUESDAY AFTERNOON. OUTLOOK...WEDNESDAY THROUGH FRIDAY...WEAK FLOW ALOFT WEDNESDAY WITH NEW MEXICO IN THE SADDLE BETWEEN TROUGH TO THE WEST AND SOUTH AND FASTER FLOW TO THE NORTH AND EAST. FLOW DIRECTION WILL GRADUALLY BECOME NORTHWESTERLY OVER THE EAST...AND WEAK SOUTHERLY OVER THE WEST THROUGH THURSDAY AND INTO FRIDAY AS CLOSED LOW BUILDS OVER THE GULF OF CALIFORNIA AND SONORAN DESERT. COOL FRONT WILL SAG SOUTHWARD OVER THE EASTERN PLAINS THURSDAY BEFORE WASHING OUT ON FRIDAY...AND WILL PROVIDE SOME MORE COVERAGE AND INTENSITY FOR EASTERN SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WORK WEEK. TEMPERATURES FLIRTING WITH A FEW DEGREES EITHER SIDE OF NORMAL THROUGH FRIDAY. SHY && .AVIATION... RESTRICTIONS TO VISIBILITY THROUGH SATURDAY EVENING IN WESTERN AND CENTRAL NEW MEXICO WILL BE DUE TO EITHER BLOWING DUST OR SMOKE FROM WILDFIRES IN THE GILA OR A COMBINATION OF BOTH...WHILE ANY LOW CLOUD LAYERS REPORTED WILL ACTUALLY BE SMOKE/DUST LAYERS BUT NOT GENUINE LOW CLOUDS. WINDS AND DUST WILL SUBSIDE SATURDAY EVENING BUT THE GILA WILDFIRE SMOKE PLUME SPREADING OFF TO THE NORTHEAST COULD STILL IMPACT VISIBILITY IN THE MID RIO GRANDE VALLEY...MAINLY BETWEEN 8 PM AND MIDNIGHT. IN THE EASTERN PLAINS ENOUGH LOW AND MID LEVEL MOISTURE IS PRESENT TO ALLOW FOR ISOLATED BUT POTENTIALLY STRONG THUNDERSTORMS UNTIL ABOUT MIDNIGHT. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS THROUGH SATURDAY EVENING ACROSS NORTHERN AND CENTRAL NEW MEXICO...AND ACROSS THE CENTRAL AND EASTERN ZONES ON SUNDAY... A BROAD TROUGH ALOFT WILL MOVE EAST FROM THE GREAT BASIN TO THE FOUR CORNERS REGION OVERNIGHT AND BRING A COOLER AIR MASS TO NORTHWEST NEW MEXICO FOR SUNDAY. IN THE MEANTIME...CRITICAL FIRE WEATHER CONDITIONS WILL PREVAIL INTO SATURDAY EVENING FOR MOST AREAS WHILE STRONG SOUTH TO SOUTHWEST WINDS WILL PERSIST INTO TONIGHT FROM THE SANGRE DE CRISTO MOUNTAINS INTO THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS. A FEW THUNDERSTORMS COULD PERSIST UNTIL ABOUT MIDNIGHT IN THE EAST CENTRAL PLAINS ON THE BOUNDARY OF THE VERY DRY AIR MASS IMMEDIATELY TO THE WEST. OVERNIGHT RH RECOVERIES WILL BE POOR TO FAIR IN THE CENTRAL AND WEST BUT GOOD IN THE EAST CENTRAL PLAINS. DURING THE DAY SUNDAY THE TROUGH AXIS FLATTENS AS IT MOVES EAST ACROSS NORTHERN NEW MEXICO. WINDS RELAX ACROSS THE WEST BUT A DECENT SURFACE GRADIENT WILL MAINTAIN GUSTY SOUTHWEST WINDS OVER AND EAST OF THE CENTRAL HIGH TERRAIN. DRY AIR MOVES FROM WEST TO EAST IN THE WAKE OF THE UPPER LEVEL TROUGH PASSAGE...EVENTUALLY SCOURING OUT THE HIGHER DEW POINTS ACROSS THE EAST. CRITICAL FIRE WEATHER CONDITIONS WILL PREVAIL FROM THE CENTRAL MOUNTAIN CHAIN EAST TO THE TEXAS BORDER STARTING LATE SUNDAY MORNING. MIN RH WILL AGAIN BE LESS THAN 15 PERCENT SUNDAY AFTERNOON ACROSS THE CENTRAL AND WEST DESPITE COOLER TEMPERATURES...BUT WITH MUCH LIGHTER WINDS THAN PERSISTED SATURDAY. OVERNIGHT RH RECOVERIES SUNDAY NIGHT WILL BE GENERALLY FAIR TO POOR...WITH SOME GOOD VALUES ACROSS THE CHILLY HIGH TERRAIN OF THE NORTH. SUB FREEZING TEMPERATURES ARE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING ACROSS THE WEST AND NORTH...ESPECIALLY IN THE HIGHER TERRAIN. DRY CONDITIONS WILL PERSIST MONDAY AND TUESDAY WITH SINGLE DIGIT MIN RH VALUES LIKELY IN ALL AREAS. ZONAL FLOW ALOFT WILL SUPPORT WEST TO SOUTHWEST SURFACE WINDS THAT ARE EXPECTED TO REMAIN BELOW CRITICAL THRESHOLDS. THE NEXT POTENTIAL FOR ANY MOISTURE IMPORT LOOKS TO BE WEDNESDAY AFTERNOON IN THE FAR NORTHEAST FROM A BACK DOOR COLD FRONT WITH LOW LEVEL MOISTURE PUSHING FURTHER WEST AND SOUTH WEDNESDAY NIGHT. A FAIRLY SIGNIFICANT MOISTURE GRADIENT COULD BE IN PLACE THURSDAY AND FRIDAY WITH VERY DRY CONDITIONS ACROSS THE WEST AND HIGHER MOISTURE ACROSS THE EAST...BUT WITHOUT ANY STRONG WIND EVENTS. 07 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 38 69 37 75 / 5 0 0 0 DULCE........................... 33 63 29 70 / 5 0 0 0 CUBA............................ 38 66 34 73 / 5 0 0 0 GALLUP.......................... 31 65 27 74 / 0 0 0 0 EL MORRO........................ 32 64 30 72 / 0 0 0 0 GRANTS.......................... 36 68 29 75 / 0 0 0 0 QUEMADO......................... 37 68 32 74 / 0 0 0 0 GLENWOOD........................ 41 76 43 82 / 0 0 0 0 CHAMA........................... 34 60 31 66 / 5 0 0 0 LOS ALAMOS...................... 45 68 40 71 / 5 0 0 0 PECOS........................... 47 69 41 72 / 5 0 0 0 CERRO/QUESTA.................... 39 65 31 69 / 0 0 0 0 RED RIVER....................... 37 58 29 62 / 5 0 0 0 ANGEL FIRE...................... 37 62 29 65 / 5 0 0 0 TAOS............................ 39 68 29 71 / 0 0 0 0 MORA............................ 43 70 36 70 / 5 0 0 0 ESPANOLA........................ 44 73 38 78 / 0 0 0 0 SANTA FE........................ 45 70 38 72 / 0 0 0 0 SANTA FE AIRPORT................ 45 73 38 76 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 51 75 46 79 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 54 76 49 80 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 52 79 46 82 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 52 76 47 81 / 0 0 0 0 LOS LUNAS....................... 53 79 45 82 / 0 0 0 0 RIO RANCHO...................... 52 76 46 80 / 0 0 0 0 SOCORRO......................... 55 85 50 86 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 47 72 43 75 / 0 0 0 0 TIJERAS......................... 47 73 43 78 / 0 0 0 0 MORIARTY/ESTANCIA............... 46 73 40 77 / 0 0 0 0 CLINES CORNERS.................. 47 72 42 73 / 5 0 0 0 GRAN QUIVIRA.................... 51 76 43 77 / 5 0 0 0 CARRIZOZO....................... 55 80 49 81 / 5 0 0 0 RUIDOSO......................... 56 75 50 75 / 5 0 0 0 CAPULIN......................... 47 73 37 71 / 10 0 0 0 RATON........................... 47 76 37 77 / 10 0 0 0 SPRINGER........................ 48 77 38 77 / 5 0 0 0 LAS VEGAS....................... 47 74 37 74 / 5 0 0 0 CLAYTON......................... 56 84 47 79 / 20 5 0 0 ROY............................. 54 79 44 76 / 10 0 0 0 CONCHAS......................... 57 84 47 84 / 10 0 0 0 SANTA ROSA...................... 59 85 48 84 / 10 0 0 0 TUCUMCARI....................... 61 89 49 87 / 20 5 0 0 CLOVIS.......................... 61 89 52 86 / 20 5 5 5 PORTALES........................ 62 90 51 88 / 20 10 5 5 FORT SUMNER..................... 62 91 50 89 / 10 0 0 0 ROSWELL......................... 63 96 55 93 / 10 5 0 0 PICACHO......................... 59 86 52 86 / 10 0 0 0 ELK............................. 58 81 52 81 / 10 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 6 AM MDT SUNDAY FOR THE FOLLOWING ZONES... NMZ512>516-521>524-527>529. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ101>109. RED FLAG WARNING FROM 10 AM TO 8 PM MDT SUNDAY FOR THE FOLLOWING ZONES...NMZ103-104-107-108. HIGH WIND WARNING UNTIL 10 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ501>508-510-511-517>520-530>533. WIND ADVISORY UNTIL 10 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ509-526-534-537-539. && SHY/07
Hazardous weather outlook, May 26, 5:48 AM MDT, 16 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 548 AM MDT SAT MAY 26 2012 NMZ501>540-271200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 548 AM MDT SAT MAY 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG...POTENTIALLY DAMAGING WINDS WILL DEVELOP ACROSS MUCH OF THE AREA THIS AFTERNOON AND EVENING. GUSTS UP TO 60 MPH OR GREATER ARE LIKELY ACROSS MUCH OF THE WEST AND NORTH. THE THREAT OF HIGH WIND WILL SHIFT TO AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN TONIGHT INTO EARLY SUNDAY. CRITICAL IF NOT EXTREME FIRE WEATHER CONDITIONS WILL PERSIST AREAWIDE. STRENGTHENING SOUTHWESTERLY TRANSPORT WINDS WILL CONTINUE TO CARRY SMOKE FROM THE GILA REGION TOWARD THE NORTHEAST. COMMUNITIES MOST SIGNIFICANTLY IMPACTED TODAY INCLUDE BUT ARE NOT LIMITED TO QUEMADO...QUEMADO LAKE...MAGDALENA...ALAMO...ACOMA PUEBLO...GRANTS...AND CUBA. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A DRYLINE ACROSS THE FAR EASTERN PLAINS. A FEW OF THESE COULD BE STRONG OVER EASTERN CHAVES...ROOSEVELT AND CURRY COUNTIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF THE EASTERN PLAINS ON SUNDAY WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. MUCH LIGHTER WINDS AND HIGHER HUMIDITIES ARE EXPECTED ACROSS THE WEST ON SUNDAY. THE WEATHER PATTERN WILL IMPROVE MARKEDLY BEGINNING MEMORIAL DAY AND BEYOND AS THE THREAT OF HIGH WIND DIMINISHES AND MOISTURE LEVELS INCREASE FROM EAST TO WEST. .SPOTTER INFORMATION STATEMENT... CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS OR ANY DAMAGE OR SIGNIFICANT IMPACTS RELATED TO HIGH WIND. 41
In the hours before
Special weather statement, May 26, 5:15 PM MDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
515 PM MDT SAT MAY 26 2012
NMZ532-262345-
EASTERN SAN MIGUEL COUNTY-
515 PM MDT SAT MAY 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SAN MIGUEL COUNTY THROUGH
545 PM MDT...
AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CONCHAS...OR ABOUT 29 MILES NORTHWEST OF
TUCUMCARI...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...CONCHAS AND BELL RANCH.
THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR SOUTHEASTERN NEW MEXICO.
&&
LAT...LON 3561 10419 3554 10382 3530 10412 3530 10422
3539 10427
TIME...MOT...LOC 2315Z 210DEG 26KT 3540 10416
GUYERSpecial weather statement, May 26, 6:38 PM MDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
638 PM MDT SAT MAY 26 2012
NMZ536-270115-
ROOSEVELT COUNTY-
638 PM MDT SAT MAY 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROOSEVELT COUNTY THROUGH
715 PM MDT...
AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF CAUSEY...OR ABOUT 20 MILES
SOUTHEAST OF PORTALES...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
ROOSEVELT COUNTY.
THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR SOUTHEASTERN NEW MEXICO.
&&
LAT...LON 3385 10308 3387 10318 3397 10324 3418 10305
3417 10304 3411 10304 3410 10303 3389 10304
TIME...MOT...LOC 0038Z 211DEG 26KT 3399 10308
GUYERLocal storm report, May 26, 6:41 PM MDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
641 PM MDT SAT MAY 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 4 NNE CAUSEY 33.94N 103.11W
05/26/2012 M0.75 INCH ROOSEVELT NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1201195
AAMSpecial weather statement, May 26, 8:30 PM MDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
830 PM MDT SAT MAY 26 2012
NMZ530-531-534-270300-
HARDING COUNTY-QUAY COUNTY-UNION COUNTY-
830 PM MDT SAT MAY 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION...EXTREME
NORTHEASTERN QUAY AND EASTERN HARDING COUNTIES THROUGH 900 PM MDT...
AT 824 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF HAYDEN...OR ABOUT 13 MILES
SOUTHWEST OF AMISTAD...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...AMISTAD AND HAYDEN.
THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.
&&
LAT...LON 3570 10327 3572 10347 3585 10348 3614 10330
3610 10303 3591 10304 3590 10302 3586 10302
TIME...MOT...LOC 0231Z 224DEG 34KT 3586 10329
GUYERSpecial weather statement, May 26, 10:06 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1006 PM MDT SAT MAY 26 2012 NMZ531-532-534-270430- EASTERN SAN MIGUEL COUNTY-HARDING COUNTY-QUAY COUNTY- 1006 PM MDT SAT MAY 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN SAN MIGUEL...NORTHERN QUAY AND EXTREME SOUTHEASTERN HARDING COUNTIES THROUGH 1030 PM MDT... AT 1000 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF TUCUMCARI TO 5 MILES NORTHWEST OF QUAY...AND MOVING NORTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS. AREAS AFFECTED BY THESE STORMS INCLUDE...TUCUMCARI...UTE LAKE STATE PARK AND LOGAN. THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. && LAT...LON 3544 10324 3493 10362 3486 10413 3534 10372 TIME...MOT...LOC 0406Z 221DEG 29KT 3527 10359 3501 10381 GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:30 PM MDT | Special Weather Statement | ABQ | Harding | 30 min |
| May 26, 10:06 PM MDT | Special Weather Statement | ABQ | Quay | 24 min |
| May 26, 10:38 PM MDT | Special Weather Statement | ABQ | 37 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.